Journal cover Journal topic
Nonlinear Processes in Geophysics An interactive open-access journal of the European Geosciences Union
Journal topic

Journal metrics

Journal metrics

  • IF value: 1.699 IF 1.699
  • IF 5-year value: 1.559 IF 5-year
    1.559
  • CiteScore value: 1.61 CiteScore
    1.61
  • SNIP value: 0.884 SNIP 0.884
  • IPP value: 1.49 IPP 1.49
  • SJR value: 0.648 SJR 0.648
  • Scimago H <br class='hide-on-tablet hide-on-mobile'>index value: 52 Scimago H
    index 52
  • h5-index value: 21 h5-index 21
Volume 6, issue 3/4
Nonlin. Processes Geophys., 6, 145–148, 1999
https://doi.org/10.5194/npg-6-145-1999
© Author(s) 1999. This work is licensed under
the Creative Commons Attribution-NonCommercial-ShareAlike 2.5 License.

Special issue: Nonlinear Waves and Chaos

Nonlin. Processes Geophys., 6, 145–148, 1999
https://doi.org/10.5194/npg-6-145-1999
© Author(s) 1999. This work is licensed under
the Creative Commons Attribution-NonCommercial-ShareAlike 2.5 License.

  31 Dec 1999

31 Dec 1999

Localized Alfvénic solutions of nondissipative and compressible MHD

G. Chanteur G. Chanteur
  • Centre d'étude des Environnments Terrestre et Planetéaires, Vélizy, France

Abstract. Alfvénic solutions of nondissipative MHD are entirely determined by their magnetic configuration. With the supplementary assumption of incompressibility any solenoidal field can be used to construct an Alfvénic solution. It is demonstrated that for nondissipative and compressible MHD the energy equation constrains the magnetic field of Alfvénic solutions to have a constant strength along field lines. Some topological solitons known in nondissipative and incompressible MHD do not have this property. New localized axisymmetric Alfvénic solutions of nondissipative and compressible MHD are explicitly constructed.

Publications Copernicus
Download
Citation